MAUDE Adverse Event Report: Instrumentation Laboratory Co. GEM Premier 5000; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH

Instrumentation Laboratory Co. GEM Premier 5000; ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Catalog Number 00055430010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2026
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2026, the customer reported receiving incalculable results on a gem 5000 analyzer and expressed concern that it was unclear whether the reported result was due to failed iqm2 quality checks or analyte values falling outside the analyzer's reportable range.The customer stated that this lack of clarity could impact clinical interpretation and decision-making.Due to uncertainty regarding the meaning of the result, the sample was repeated on a second analyzer, which reportedly produced similar findings.The customer requested clarification regarding the analyzer's reporting logic, specifically when results are displayed with less-than or greater-than reportable range indicators ("<" or ">") versus being reported as "incalculable." to further assess the patient, the customer performed a finger-stick glucose test, which reportedly indicated a glucose value below the reportable range.Based on this result, clinical intervention was initiated.Approximately 20 minutes later, a repeat blood gas sample was analyzed.The customer reported that the patient subsequently expired.The customer expressed concern that the patient's extremely low glucose concentration may have been reported as "incalculable" rather than identified as a critically low result.The customer further stated that only after obtaining the finger-stick glucose result and repeat blood gas analysis did they consider that the patient's clinical condition and/or sample quality may have contributed to the reported analyzer results.
 
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon investigation completion.

Brand Name
GEM Premier 5000
Common Device Name
ELECTRODE MEASUREMENT, BLOOD-GASES (PCO2, PO2) AND BLOOD PH
Manufacturer (Section D)
Instrumentation Laboratory Co.
180 hartwell road
bedford MA 01730 -244
Manufacturer (Section G)
Instrumentation Laboratory Co.
180 hartwell road
bedford MA 01730 -244
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730--244
MDR Report Key50898442
Report Number1217183-2026-00030
Device Sequence Number10712294
Product Code CHL
UDI-Device Identifier08426950807759
UDI-Public(01)08426950807759(11)260226(17)260814(10)260226Q
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K203790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Catalogue Number00055430010
Device Lot Number260226Q
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown